MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number EP2ITC-HP
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Laceration(s) (1946); Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Date of incident: (b)(6) 2024 on (b)(6) 2024 it was reported that a surefit3 receiver wire has come apart while in the ear.The user noticed that his left hearing aid receiver came apart while inside the ear, and his wife was able to remove it.There was no harm done to the user, as a result of this incident.The receiver was discarded after the incident, therefore the serial number is not available to the dispenser.No further information expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Manufacturer's investigation: technical investigation concluded: it has not been possible to get a device history record, as the serial number of the device is unavailable.Clinical assessment concluded: it has been reported that a male user, aged 71, had the left hearing aid receiver break, leaving the dome and part of the receiver in his ear.The user did not seek medical attention, as the wife of the user was able to remove the part lost in the ear.No harm was done as a result of this incident.Clinical conclusion is that the detached receiver has not caused harm to the patient.The clinical evaluation for the device family does evaluate receivers coming loose in the ear canal.This is identified in the risk analysis and mitigated through device design by ensuring a sufficient pull force (compliance with iec 60601-2-66).The user guide states to contact the hcp if a foreign object or wax is located in the ear canal to reduce the potential risk of harm as far as possible.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Trended case device investigation findings: 1.Inadequate pfmea assessment on insufficient glue application.2.No mechanism to specify and control the glue application amount since this process is human driven with inconsistency 3.The exact bonding evaluation method is divert.The bonding shall be conducted between housing and receiver contact point.Not on front housing tip and receiver cable instead.Investigation and corrective actions are contained within an existing capa, effectiveness review has been performed and accepted.The capa is closed.Risk assessment concluded: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.This is a generally known risk and is deemed to be acceptable.It has not been possible to do an investigation of the actual device, as the device was discarded and therefore not returned to the manufacturer.Manufacturer's investigation is final.This is a combined (initial and final) report.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Manufacturer's investigation is ongoing.A final report will be submitted upon completion of the investigation this is an initial report.On 12jun2025 initial report submitted with wrong fei number.It was submitted with mdr 3005650109-2024-00018, the correct fei number is mdr 3005650109-2025-00018.Technical investigation concluded: device history record review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: it has been reported that an in-the-canal hearing aid has shattered inside the ear of a user, after the user experienced a fall.Shards of the hearing aid got stuck in the ear, and a family member who works in the medical field removed them, the user received some cuts, causing bleeding and bruising, due to the shattered pieces.The damage was only done to the ear canal walls, no damage done to the eardrum, hearing remains unaffected.Clinical conclusion is that the event has not caused any permanent harm to the user.Despite testing against requirements for construction, there is still risk that a hearing aid may be damaged and potentially broken due to unexpected external mechanical force beyond typical use.Should a hearing aid break due to mechanical force, there is a possibility that the damage results in the creation of exposed sharp edges.These sharp edges could potentially cause harm in the ear canal, likely only superficial in nature.If the hearing aid is accidentally dropped to the floor and then cracked or shattered into pieces, it is evaluated as very unlikely that the users may get harmed due to sharp corners and edges as the damage itself is obvious to the users.It is evaluated as highly unlikely that the hearing aid would break in the ear unless force from an external source is present when considering the shell thickness of the hearing aid.Further, the user guide includes a caution not to use a broken hearing aid.Risk assessment: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturers investigation is final.This is a final report.
 
Event or Problem Description
It was reported that a user tripped on a rug and fell.Due to the fall, the hearing aid cracked while in his ear, and some pieces needed to be picked out of his ear.There was some bleeding and bruising due to the incident, but no damage to the eardrum.User did not seek medical attention following the event, but got help from a family member who works in the medical field.Further follow up is expected.On 12jun2025 no further follow up has been received.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key18758386
Report Number3005650109-2024-00018
Device Sequence Number17719268
Product Code OSM
UDI-Device Identifier05708296356249
UDI-Public05708296356249
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberEP2ITC-HP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age89 YR
Patient SexMale